Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 3, NWS Springfield, MO

February 21, 2018Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Feb 21, 2018, 9:38 PM CST for Pulaski County, Missouri. It took effect at Feb 22, 2018, 12:00 AM CST. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2018, 9:38 PM CST (03:38 UTC)
In effect from
Feb 22, 2018, 12:00 AM CST
Expired
Feb 22, 2018, 3:36 PM CST
In force
16 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

264 
WGUS43 KSGF 220338
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
938 PM CST Wed Feb 21 2018

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Big Piney below Fort Leonard Wood East Gate affecting Pulaski 
  County.
   
.Heavy rainfall over the past 36 hours will cause river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-221538-
/O.NEW.KSGF.FL.W.0003.180222T0600Z-180222T2136Z/
/BIGM7.1.ER.180222T0600Z.180222T1200Z.180222T1536Z.NO/
938 PM CST Wed Feb 21 2018

...For the Big Piney below Fort Leonard Wood East Gate...
* At 9:01 PM Wednesday The stage was 5.1 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise to near 8.3 feet tomorrow morning. 
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Big Piney River
  Fort Leonard Wo   8   5.1 Wed 09 PM   3.9   4.2   3.7


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
2 follow-up statements
065 
WGUS83 KSGF 221434
FLSSGF
Flood Statement
National Weather Service Springfield MO
834 AM CST Thu Feb 22 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Heavy rainfall that occurred earlier this week has cause river 
levels to rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-222042-
/O.EXT.KSGF.FL.W.0003.000000T0000Z-180222T2042Z/
/BIGM7.1.ER.180222T0632Z.180222T1016Z.180222T1442Z.NO/
834 AM CST Thu Feb 22 2018

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  8:00 AM Thursday The stage was 8.2 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring.
* Forecast...The river will rise to near 7.2 feet this afternoon. 

* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Big Piney River
  Fort Leonard Wo   8   8.2 Thu 08 AM   3.0   3.3   4.3


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
090 
WGUS83 KSGF 221536
FLSSGF
Flood Statement
National Weather Service Springfield MO
935 AM CST Thu Feb 22 2018



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County
   
.Heavy rainfall the past few days caused river levels to 
rise above flood stage. The river is below flood stage and it continues to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-221605-
/O.CAN.KSGF.FL.W.0003.000000T0000Z-180222T2042Z/
/BIGM7.1.ER.180222T0632Z.180222T1016Z.180222T1439Z.NO/
935 AM CST Thu Feb 22 2018

The Flood Warning has been cancelled for  The Big Piney  below Fort 
Leonard Wood East Gate.* At  9:00 AM Thursday The stage was 7.9 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river will fall to near 7.2 feet this afternoon. 
* Forecast...The river will continue to fall to 3.0 feet by tomorrow 
  morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Big Piney River
  Fort Leonard Wo   8   7.9 Thu 09 AM   3.0   3.3   4.3


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 21, 6:00 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Feb 21, 6:00 PM CST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
600 PM CST Wed Feb 21 2018

.SYNOPSIS...
Issued at 208 PM CST Wed Feb 21 2018

Complex weather forecast for the area again today. Cold front was
south of the area, with the freezing line positioned across our
far southeast CWA. Some freezing rain and rain were streaming
northeast across our far southeast CWA with some freezing drizzle
occuring further west along the MO/AR border. Another large area
of precipitation was over Oklahoma and will be the focus in the
short term for some additional freezing rain later this afternoon
through tonight. In the long term, our focus will be with
additional heavy rain potential, especially across our southern
and southeast CWA.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 208 PM CST Wed Feb 21 2018

A large upper level trough was over the Rockies with a strong jet
streak from Kansas into the Great Lakes region and another one
rounding the base of the trough. The region in between these jet
streaks will be favorable for enhanced lifting over our western
CWA and points northwest tonight. A large area of precipitation
over Oklahoma will continue to lift northward the remainder of the
afternoon and tonight with freezing rain spreading into the area.
Temperatures have struggled to rise today across the area and will
probably not move much tonight either, so we are expected the bulk
of accumulating precipitation tonight to be in the form of
freezing rain. The exception may be along the MO/AR border where
temperatures may rise to freezing or above. General ice amounts of
a tenth to quarter of an inch are expected with two main areas.
The first along the back edge of precipitation over south central
MO and the second over far western MO and extreme southeast Kansas
in association with the area of precipitation moving in from
Oklahoma.

The precipitation should come to an end by Thursday morning and we
should see temperatures rise above freezing as well. Another round
of rainfall should start to move into the area from the southwest
during the afternoon hours on Thursday.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 208 PM CST Wed Feb 21 2018

Several rounds of showers and thunderstorms will be possible
Thursday night through late Saturday with the main upper level
trough remaining to our west with southwest flow aloft until it
kicks out on Saturday and eventually brings drier air into the
area by Saturday night. The highest qpf band will likely be over
our southeast CWA where another 2 to 3.5 inches of rain will be
possible through Saturday evening south and east of the Interstate
44 corridor. No flood watches at this time, but will probably need
one as this first round of rainfall moistened things up quite a
bit.

As the shortwave begins pushing into the area late Saturday, much
drier air will move in from the west. A strong front will move
through with showers and thunderstorms ending from west to east
along and ahead of the front. Temperatures should remain warm
enough with these next couple of waves that precipitation will
remain in the form of rain.

Another trough will begin to dig in the western U.S. early next
week with southwesterly flow re-establishing over the area.
Another round of precipitation will begin to spread into the
region by Tuesday night into Wednesday after a brief reprieve from
the wet weather.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 554 PM CST Wed Feb 21 2018

IFR conditions and even some LIFR at BBG to start the 00z TAFS.
Pockets of freezing rain occurring, mainly over south central and
far southern MO. Will see additional pockets of freezing rain move
in from Oklahoma and Arkansas through the evening hours and affect
the terminals. IFR conditions are expected to continue through the
period, with the chance of freezing rain likely ending at the 3
terminals by late in the evening or early in the overnight period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory until 10 AM CST Thursday for MOZ055>058-
     066>071-077>083-088>098-101>105.

KS...Winter Weather Advisory until 10 AM CST Thursday for KSZ073-097-
     101.

&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Feb 21, 7:55 PM CST, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
755 PM CST Wed Feb 21 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230200-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
755 PM CST Wed Feb 21 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated ice accumulation risk.
  Limited flooding risk.

DISCUSSION...

  Areas of freezing rain and freezing drizzle can be expected
  overnight. Ice accumulations will range from a thin glaze to
  around a quarter inch. The highest amounts will occur across
  the eastern Missouri Ozarks.

  Some low water crossings will remain flooded overnight across
  mainly south-central Missouri.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

  Additional rounds of rain will be possible late in the week and
  into the weekend. Total rainfall amounts through the weekend of
  3 to 6 inches may be possible, but there remains uncertainty
  with amounts and timing with the late week to weekend system.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 1:46 PM CSTFlood WatchSGFBarry, Camden, Christian, Dade, Dallas, Dent and 21 more52 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.